Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
173 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes low BP while on low doses of Hydrochlorothiazide?

Answered by
Dr.
Dr. Benard Shehu

Cardiologist

Practicing since :2004

Answered : 2257 Questions

default
Posted on Tue, 13 Sep 2016 in Hypertension and Heart Disease
Question: recently increased valsartan from 80mg(have taken for past 10 years with good results) to 160mg after period of higher than normal bp.Also have takenHYDROCHLOROTHIAZIDE 25MG FOR YEARS WITH GOOD RESULTS.EVER SINCE THIS MOVE BP HAS BEEN LOW 100 TO 105/63.MD cut hydrochlorothazide bak to 12.5mg.Yet, still getting low bp .ANY IDEAS?
doctor
Answered by Dr. Benard Shehu 18 minutes later
Brief Answer:
Following advice

Detailed Answer:
Hi and thank you for asking!
I read your query and understood your concerns.

The BP is in the lower range of norm (99-106/65 mmHg) due to summer climmate. Please keep in mind that during the summer due to water and electrolyte depletion the BP has a tendence to go low.

Moreover the increase of dose (of antihypertensive medication) will make that your BP will go further low.

If you were my patient I would recommend to continue with actual dose (valsartan 160 mg and hydrochlorthyazide 12.5 mg) for 3-5 days. If the BP will be low again you should stop diuretics.

Hope this will be of help!
Wish you health!
Dr. Shehu
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Low bp

doctor1 MD

I have been feeling dizzy ( vertigo ), nauseaous and very fatigued since Thursday. I feel ok when laying down. I measured my bloodpressure this...

doctor1 MD

My legs from knee s down to feet feel like ice when touched. When I get up in morning they feel warm but a couple hours later they feel like ice to...

doctor1 MD

can the body re-strengthen the fibrous cap in arteries to prevent rupture if in the right environment ( low BP , cholesterol , ect)?

doctor1 MD

My husband is suffering from Dengue since 15 September. His platelet count on Sunday (15 Sep) was 1.84 Lacs and it yesterday it hovered around 1.60...